Crohn's Disease Forum » Treatment » Levaquin - anyone experience longterm effects?


08-20-2010, 12:59 PM   #1
Binkly
New Member
 
Join Date: Aug 2010
Levaquin - anyone experience longterm effects?

I've taken levaquin off-and-on (maybe 6 times?) in the last few years. I currently, and have had in the past, symptoms such as headaches, sore neck glands, FATIGUE, heart-pounding in chest, and head, etc. I'm just taking shots in the dark (pow! bang! oof!), and wondering if the levaquin could have something to do with this, and how long side-effects from antibiotics could last. What do you think? Or are the symptoms pretty typical of Crohn's? BTW, Levaquin does seem to help me with pouchitis symptoms.
08-30-2010, 05:13 AM   #2
DustyKat
Super Moderator
 
DustyKat's Avatar
 
Join Date: May 2010
Location: New South Wales, Australia
I have no experience with this antibiotic but I would imagine it could be a mixture. Perhaps the heart pounding, headaches and sore neck glands are the medication and the fatigue is more related to your Crohns. As to the side effects well they would most likely last whilst ever you are taking the med but should cease when you stop taking it. I guess this would be the way of isolating what was Crohns related and was caused by the Levaquin.

Dusty.
__________________
Mum of 2 kids with Crohn's.
08-30-2010, 05:23 AM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I've taken Levaquin multiple times over the years and have not noticed anything different that may have been associated with use of the drug.....
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
08-30-2010, 11:06 AM   #4
glum chump
Senior Member
 
glum chump's Avatar
 
Join Date: May 2010
Location: British Columbia

My Support Groups:
I was on Levaquin a few years back for pneumonia. I had some awful side effects, including the accelerated heart beat and fatigue. At that point, I had gone to the website "askapatient.com" and researched the drug a little bit. If I remember correctly, others who had taken the drug noted these same side effects, along with a whole host of others, including pain in legs, back, shoulders, etc.

You could consult the website yourself and see if any of the symptoms that patients on Levaquin describe fit your symptoms. However, it is always difficult to separate the Crohn's from the effects of Crohn's meds...my pet peeve!
08-30-2010, 11:22 AM   #5
acg101
Senior Member
 
Join Date: Jan 2010
I took Levaquine for a while and other than the rapid heart rate palpitations, it cause my tendem to rapture (known side effect.)
It will be out of your system withing a week to few weeks.
Have you tried Cipro? very effective on pouchitis.
__________________
-Best wishes - Dan

1. Diagnosed with Crohn's UC 1995
2. Flagyl/Cipro Imuran in 80%remission 1997 2005
3. Used 5mp, asacol, 6mp, remicade, imuran, Cimzia, entocourt, Flagyl/Cipro and enemas/suppositories until 2010 with periodic relief.
4. July 9th 2010 total ProctoCollectomy surgery! Free at Last!
08-30-2010, 12:02 PM   #6
Crohn's_Doll
Senior Member
 
Crohn's_Doll's Avatar
 
Join Date: Sep 2009
Location: Winnipeg, Manitoba
Levaquin is in the same family as cipro. I have been on cipro off and on and it makes me feel awful. I had a few full blown panic attacks on this type of med ..Heart beating fast, feeling "off". I wasn't able to do much on my last course of cipro and noticed that the tendons in my arm are messed up. I'm wearing a tennis elbow brace as of now and using ice and massage.
09-30-2010, 11:27 AM   #7
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
I know this thread is a bit old, but I just wanted to let you know, i'm having those exact same things, but I can't tell if it's from levaquin or just side effects for something. I was on levaquin all 3 times i was admited into the hospital within the past month. The headaches started then, so did my rapid heart rate..... i mean i've had rapid heart rate before, but never when i had no caffiene- and LOTS of it.
__________________
Meds Currently Taking:

Crohn's Related Meds=
Proctozone-HC 2.5% - After every BM, PRN

On Hold=
Klor-Con M10 ER Tablets - 1 x 12hrs
Promethazine - 1 x 4hrs PRN (25mg)
Integra Plus - 1 x daily (125mg)
Reply

Crohn's Disease Forum » Treatment » Levaquin - anyone experience longterm effects?
Thread Tools


All times are GMT -5. The time now is 03:38 AM.
Copyright 2006-2017 Crohnsforum.com